Seroquel stays in your system for a long time. I have never heard of that for a sleep aide. Its normally written for bipolar, its a psych med. Seroquel will make you gain weight and it will cause your self esteem to go down rapidly. You should try Ambian or Lunesta. they are the best out right now. As far as the weight ask for Effexor its for depression but has helped me lose weight.
how much seroquel are you taking? try to lower the dose, seroquel is used as sleeping aid at around 25 to 100mg approximately. You can try some antidepressant to control your appetite.
I definitely do not recommend ambien or lunesta, for long term treatment of insomnia. They have a very short life in your body and it which builds up tolerance quickly. The so called "z" drugs ambien and lunesta (zolpidem, zopiclone, zaleplon and eszopiclone) are for short term insomnia only.
I tried zolpidem, zopiclone for about 1 year and quetiapine (seroquel) for 2 years and definitely seroquel is a better option. If not there's antidepressants that are used as sleeping aid you can try. Avoid benzodiazenipes and the z drugs as long term treatment.
What other meds are you taking? Have you had your thyroid checked? You might start there.
Hi, welcome to the forum, seroquel is known to be associated with weight gain. There is significant weight gain is seen, in such cases usually other anti psychotics are prescribed. The weight gaining effect of this drug will not persist after discontinuation. Any associated condition should be looked for. If there is a change in voice (Voice becomes dusky), weight gain, intolerance to cold etc. You need to get your T3, t4 and TSH level checked as it may be in initial phase. If there is hypothyroidism, thyroxin supplementation is needed.
There are two ways of reducing weight; strict dieting and exercise. You should restrict fat containing diet. It will take time lose weight. I suggest you to consult physician. Take care and regards.
The other meds I am taking should not effect my weight. I've been on them for over a year with no problems. And most of them don't have weight gain as part of their side effects.
Yes, my thyroid has been checked out . Actually my hypothyroidism was diagnosed months before I start the weight gain. I've had all the tests you can imagine. The last one left is checking my cortisol level. I should those test results back next week. Then the next test is to check adrenal failure and insulin resistance.
I guess it is just back to yoga and hope my weight goes down.
Thanks for your input.